Jump to content


E-Newsletter Signup Like us on Facebook Sign Up For Our e-Newsletter
Photo

Side effects of sinemet


  • Please log in to reply
3 replies to this topic

#1 rkincaid

rkincaid

    Newbie

  • Members
  • Pip
  • 9 posts

Posted 14 March 2012 - 11:08 PM

A year ago I was diagnosed with Parkinson’s. I started treatment with Requip and Azilect, but three months ago, my neurologist switched me to carb/leva 25/100. I take 4 ½ pills per day. This dosage mostly controls my tremor, but side effects are nightmares and fatigue.
In addition to sinemet, I take Prilosec for an ulcer, Norco for spinal stenosis, and Ambien for insomnia.
Could the nightmares and fatigue be alleviated by changing the drug regimen?

#2 MComes RPH

MComes RPH

    Advanced Member

  • Ask the Pharmacist Moderators
  • PipPipPip
  • 971 posts

Posted 16 March 2012 - 11:16 AM

There are no drug-drug interactions. I will recommend that you seperate the prilosec from the other medications for the fact that any medication that can alter the breakdown of a medication should be seperate by al least an hour from the other meds. Prilosec alters the stomach acid, which could slow down the breakdown of the other meds.
Now let's deal with the fatigue. The norco, sinemet, and of course ambien can cause fatigue. When added together, the daytime fatigue can have a 1+1=3 affect. This additive effect can carry in through the day, along with the disease itself causing fatigue also. Those ambien and norco when taken together, may cause some respiratory depression. This means your breathing can be slowed down and you get less oxygen exchange, causing fatigue.
As far as the nightmares, sinemet, norco, and ambien all have a side effect of nightmares. Also, surprisingly enough, prilosec has a very small occurance of nightmares also.
It sounds to me like some re-arrangement of your meds may help with the problem. If you would forward me the times, dosages, and how many tablets you take at a time, I will do my best to help you.
Thanks,


A year ago I was diagnosed with Parkinson’s. I started treatment with Requip and Azilect, but three months ago, my neurologist switched me to carb/leva 25/100. I take 4 ½ pills per day. This dosage mostly controls my tremor, but side effects are nightmares and fatigue.
In addition to sinemet, I take Prilosec for an ulcer, Norco for spinal stenosis, and Ambien for insomnia.
Could the nightmares and fatigue be alleviated by changing the drug regimen?


Best of health,
Mark R. Comes R.Ph.
"Ask The Pharmacist"
www.parkinson.org

#3 rkincaid

rkincaid

    Newbie

  • Members
  • Pip
  • 9 posts

Posted 18 March 2012 - 11:28 AM

Thank you so much for the prompt reply.

Here is my entire drug list:

Before breakfast, one each of the following:

Synthroid .125 mg
simvastatin 20 mg
omeprazole 40 mg
magnesium 250 mg
Centrum Silver
vitamin D3 1000
probiotic
aspirin 325 mg
Folgard .8-10-115
calcium citrate + D3 400-500

Three times a day: 1 ½ or 2 Sinemet 25-100

Around midnight, 10 mg. ambien.

As needed for back pain: ½ Norco + ½ methocarbamol 750. (I break both in half). I take no more than 2, usually one combination per day.

I will separate omeprazole from the other drugs as you suggest. In addition, should I try to eliminate Ambien and deal with insomnia in traditional ways? Should I try to eliminate norco + methocarbamol, and instead take Tylenol or ibuprofen? Should I eliminate any of the supplements?

#4 MComes RPH

MComes RPH

    Advanced Member

  • Ask the Pharmacist Moderators
  • PipPipPip
  • 971 posts

Posted 24 March 2012 - 11:25 AM

Ok, give me a few days to look it over and see what I can find to maybe increase yoir quality of life.


Thank you so much for the prompt reply.

Here is my entire drug list:

Before breakfast, one each of the following:

Synthroid .125 mg
simvastatin 20 mg
omeprazole 40 mg
magnesium 250 mg
Centrum Silver
vitamin D3 1000
probiotic
aspirin 325 mg
Folgard .8-10-115
calcium citrate + D3 400-500

Three times a day: 1 ½ or 2 Sinemet 25-100

Around midnight, 10 mg. ambien.

As needed for back pain: ½ Norco + ½ methocarbamol 750. (I break both in half). I take no more than 2, usually one combination per day.

I will separate omeprazole from the other drugs as you suggest. In addition, should I try to eliminate Ambien and deal with insomnia in traditional ways? Should I try to eliminate norco + methocarbamol, and instead take Tylenol or ibuprofen? Should I eliminate any of the supplements?


Best of health,
Mark R. Comes R.Ph.
"Ask The Pharmacist"
www.parkinson.org




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users